Dense Fog, Alexander
- When
- November 4, 10:00 PM CST to November 5, 10:00 AM CST
- Where
- Alexander forecast zone
- Reported by
- AWOS
- Coordinates
- 37.192, -89.338 (the zone’s center; the record gives no point)
Widespread dense fog reduced visibility to one-quarter mile or less, except over the Wabash Valley region. The dense fog occurred on the back side of a surface high pressure center as it retreated across the upper Ohio Valley.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Widespread dense fog reduced visibility to one-quarter mile or less, except over the Wabash Valley region. The dense fog occurred on the back side of a surface high pressure center as it retreated across the upper Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 4, 7:51 PM CST, 2 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 851 PM CDT FRI NOV 4 2011 .UPDATE... CLEARING LINE SEEN FROM NEAR CAPE GIRARDEAU TO MURRAY...TO ALONG THE KY/TN STATE LINE. JUST BEHIND THE CLEARING...WINDS HAVE CALMED AND SOME PATCHY FOG HAS FORMED. UPDATED THE PUBLIC PRODUCTS AND GRIDS TO ADD THE PATCHY FOG ELEMENT...AND WE WILL GO FROM THERE. DRIER AIR AND A LIGHT NE TRAJECTORY INTO THE KEVV TRI STATE MEANS WE WILL NOT INCLUDE PATCHY FOG THERE JUST YET. WE WILL MONITOR IT THOUGH. NO CHANGE TO THE AFTERNOON DISCUSSION OR THE EVENING AVIATION DISCUSSION AT THIS TIME. && .DISCUSSION... LOW CLOUDS OVER ALL BUT THE NORTHEAST SECTIONS OF OUR CWA AT THE TIME OF THIS WRITING ARE EXPECTED TO CONTINUE TO SLOWLY DIMINISH FROM NORTHEAST TO SOUTHWEST THE REST OF THE AFTERNOON INTO THIS EVENING. BEYOND THAT...SHARP RIDGING ALOFT COMBINED WITH SURFACE HIGH PRESSURE WILL KEEP THE REGION DRY WITH MODERATING TEMPERATURES THROUGH SUNDAY. PRECIP ENTERS THE FORECAST SUNDAY NIGHT INTO MONDAY OVER THE EXTREME WESTERN AND NORTHWESTERN SECTIONS OF THE CWA AS WARM FRONTOGENESIS DEVELOPS THERE IN RESPONSE TO A STORM SYSTEM DEVELOPING OVER THE CENTRAL PLAINS. THE WARM FRONT IS ONLY EXPECTED TO SAG SLIGHTLY SOUTH AND EAST INTO THE NORTHWEST THIRD OF OUR CWA ON MONDAY...SO KEPT SMALL POPS THERE. HAD A HARD TIME FINDING INSTABILITY...EITHER AT THE SURFACE OR ALOFT...SO KEPT THE MENTION OF THUNDER OUT. MONDAY NIGHT AS THE SURFACE LOW ASSOCIATED WITH THIS SYSTEM LIFTS TO THE NORTHEAST...IT WILL PULL THE WARM FRONT BACK TO THE NORTH AND WEST...SO PRECIP CHANCES SHOULD DECREASE ACCORDINGLY. PRECIP CHANCES REALLY BEGIN TO RAMP UP FROM THE WEST STARTING TUESDAY AS THE COLD FRONT ASSOCIATED WITH THIS SYSTEM BEGINS TO ENTER OUR CWA. PRECIP PROBABILITY WILL BE GREATEST TUESDAY NIGHT WITH THE FROPA. MODELS CONTINUE TO SHOW THE CLOSED UPPER LOW WITH THIS SYSTEM BECOME NEGATIVELY TILTED. THIS COMBINED WITH THE EXPECTANCY OF A STRONG LOW LEVEL JET AND SURFACE DEWPOINTS APPROACHING 60 DEGREES WILL SET THE STAGE FOR AN ELEVATED RISK FOR SEVERE WEATHER. PRECIP CHANCES WILL DIMINISH FROM WEST TO EAST WEDNESDAY INTO WEDNESDAY NIGHT AS THE SYSTEM DEPARTS. IN THE WAKE OF THIS SYSTEM WEAK RIDGING ALOFT AND SURFACE HIGH PRESSURE SHOULD KEEP THE REGION DRY THROUGH THE END OF THE FORECAST CYCLE. && .AVIATION... WINDS IN THE 1000-900 MB CLOUD LAYER ARE PROGGED TO VEER FROM NWRLY TO ERLY THROUGH MIDNIGHT...PERHAPS SLOWING THE CLEARING TREND A BIT WEST OF THE MS RIVER. ON SATELLITE...THE CLOUDS DO APPEAR TO BE STEADILY ERODING FROM THE NE...ESPECIALLY EAST OF THE MS RIVER. THUS...THE TAF TERMINALS SHOULD BE CLOUD FREE EVEN AT KCGI BY 02Z. SFC WINDS...WHILE LIGHT OVERNIGHT...ARE EXPECTED TO VEER TO EAST AND EVENTUALLY SE LATER IN THE TAF PERIOD. WHERE THERE WAS ZERO SUNSHINE TODAY...SOME IFR VSBYS ARE POSSIBLE OVERNIGHT AT KCGI...KPAH MAY NOT ESCAPE MVFR VSBYS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1017 PM CDT FRI NOV 4 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-052015- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1017 PM CDT FRI NOV 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT AREAS OF DENSE FOG POSSIBLE OVERNIGHT MAINLY SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND WESTERN KENTUCKY. REFER TO THE DENSE FOG ADVISORY PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CHANCE OF THUNDERSTORMS IS FORECAST FOR PORTIONS OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS MONDAY AND MONDAY NIGHT. ANY STORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TUESDAY...MAINLY OVER SOUTHEAST MISSOURI. WIDESPREAD THUNDERSTORMS ARE THEN EXPECTED TO SWEEP EASTWARD THROUGH THE ENTIRE AREA TUESDAY NIGHT INTO EARLY WEDNESDAY. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE IN SOUTHEAST MISSOURI TUESDAY...BUT A SIGNIFICANT OUTBREAK OF SEVERE STORMS IS POSSIBLE OVER THE ENTIRE AREA TUESDAY EVENING AND INTO THE OVERNIGHT HOURS. LARGE HAIL... DAMAGING WINDS...AND TORNADOES WILL ALL BE POSSIBLE TUESDAY NIGHT. AT THIS TIME...SEVERE WEATHER TUESDAY NIGHT IS MOST LIKELY OVER SOUTHEAST MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AND TUESDAY NIGHT. JP
The national radar mosaic for the moment the first event began.
15 dense fog. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2011Every state in 2011This day in weather historyWarnings in Illinois, November 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 352434, 352435, 352436, 352437, 352438, 352439, 352440, 352441, 352442, 352443, 352444, 352445, 352446, 352447, 352448.